Mounties in Surrey are warning there may be lethal street drugs circulating in the community after one woman died and several others overdosed in the same area early Thursday.
RCMP say shortly after 2 a.m. police attended a residence near 106th Avenue and 140th Street after being notified by the B.C. Ambulance Service of a drug overdose. Paramedics tried to save a 46-year-old woman’s life but she died.
Less than half an hour later, police were called to assist the ambulance service at a shelter in the City Centre area. When they arrived, they found two people who had overdosed after injecting the same unknown drug.
RCMP say both were administered Narcan by the shelter staff, regained consciousness and were transported to hospital. Police say no bystanders provided information on the source or type of drugs used.
Police are warning drug users that there may be potentially lethal batches of drugs circulating in the community. The Surrey RCMP recommends drug users follow these safety precautions:
• If you or someone else is thought to be overdosing call 911 for medical assistance.
• Don’t use drugs alone.
• Be careful about how much you use.
• Always ensure that you have a Narcan kit.
• If you or a loved one is suffering from an addiction, contact your local health-care provider.
CLICK HERE to report a typo.
Is there more to this story? We’d like to hear from you about this or any other stories you think we should know about. Email [email protected].